Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Treated for hypothyroidism, have a terribly itchy rash on chest. How to get relief?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 1976
Answered : 1872 Questions
Question
I have a terribly itchy rash on my chest for over a month. I have tried everything to get some relief, with no luck. As a side note, I have hypothyroidism, which is treated. Last 4 CBC have shown elevated WBC. I am at end of my rope!
Posted Wed, 7 Nov 2012 in Skin Rash
 
 
Answered by Dr. Rajiv K Khandelwal 6 hours later
Hi,

Thank you for your query.

We would like to have some more information about the rash:
1. Is it localised only to the chest or present on other parts of the body?
2. Is it only in a small portion or a wide area? Is it increasing in size?
3. Any colour or raised margins, etc.?
4. What medications have you applied or had for the rash?
5. Any other information about the rash that you may like to share.

You can upload a photograph of the rash by using the feature available on this platform for us to have a look and guide you.

I hope I have answered your query to your satisfaction. Please feel free to revert back for any clarifications or sharing any information on the problem.

Wishing you all the best...

Regards,

RKK
Above answer was peer-reviewed by
 
Follow-up: Treated for hypothyroidism, have a terribly itchy rash on chest. How to get relief? 13 hours later
Thanks for your reply. I am very hopeful that you will at least be able to give me a clue to some relief.
1) it is localized only on my chest, almost like a butterfly shape on the front of my chest.
2) it does not appear to grow in size, spread, etc. But it does "flare up" and some days are worse than others.
3) it is very red and inflamed, small bumps that are swollen.
4) I have tried hydrocortisone, calamine, Benadryl (cream and pills), prescription steroid, lotion for eczema, EVERYTHING!
5) When it flares up, it itches and burns terribly. In comparison to my skin around it, it is extremely red,swollen, and noticeable. I have, in the past, suffered from similar patches, always localized in tue same areas (is: my left cheek, my right forearm) . I have seen a dermatologist, and it was diagnosed as severe eczema, which flares up seasonally, usually as the weather turns cooler and drier. However the cream prescribed for this does not work on this chest rash.
I hope all of this helps.
 
 
Answered by Dr. Rajiv K Khandelwal 19 minutes later
Hi,

Thanks for the update.

I would have loved to help you out but without a proper examination it would not be possible for me to even hazard a guess.

By any chance were you using a pendant which could have caused this reaction?

Since it is not related to the eczema it needs to be re-evaluted by the dermatologist who shall be in the best position to prescribe you appropriate medicines.

Wishing you all the best.

Regards,

RKK
Above answer was peer-reviewed by
 
Follow-up: Treated for hypothyroidism, have a terribly itchy rash on chest. How to get relief? 40 minutes later
I have attached some photos of tghe rash. i do not have health insurance at this time, and I cannot afford the dermatologist office visit charge at this time. It could not have been a pendant, as i do not wear a neclace. Please look at the photos and consider the info I have given, and atleast give me a few ideas to look into. Thanks again.
 
 
Answered by Dr. Rajiv K Khandelwal 12 minutes later
Hi,

Thank you for uploading the photographs. From the photographs it appears to be an allergic phenomenon. It is difficult to hazard a guess for the substance causing the reaction and rash. As you mentioned earlier that neither hydrocortisone nor calamine gave you relief, I suggest that need to consult a dermatologist who shall be in the best position to prescribe the next generation of appropriate medicines.

Wishing you all the best.

Regards,

RKK
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor